Alert archive / Texas / Red Flag Warnings in 2006
Red Flag Warning 17, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Apr 24, 2006, 4:37 AM CDT for 5 counties in Texas. It took effect at Apr 24, 2006, 10:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2006, 4:37 AM CDT (09:37 UTC)
- In effect from
- Apr 24, 2006, 10:00 AM CDT
- Expired
- Apr 24, 2006, 12:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2046 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 240937 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 437 AM CDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... TXZ250-251-253>257-241745- /O.NEW.KBRO.FW.W.0017.060424T1500Z-060425T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 437 AM CDT MON APR 24 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH WILL BE IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR CAMERON...WILLACY...KENEDY...HIDALGO...AND BROOKS COUNTY. BROAD SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH BROAD SURFACE THERMAL LOW PRESSURE OVER NORTHEAST MEXICO TODAY. THE INTERACTION OF THESE TWO WEATHER SYSTEMS WILL TIGHTEN THE PRESSURE GRADIENT OVER THE CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE VALLEY LATER THIS MORNING THROUGH EARLY THIS EVENING. THIS WILL CAUSE WINDS OVER CAMERON...WILLACY...KENEDY...HIDALGO... AND BROOKS COUNTY TO INCREASE TO BETWEEN 20 AND 25 MILES PER HOUR FROM THE SOUTHEAST WITH SOME OCCASIONAL GUSTS TO AROUND 30 MILES PER HOUR. MEANWHILE...RELATIVE HUMIDITY VALUES WILL DECREASE TO BETWEEN 35 AND 55 PERCENT IN THESE COUNTIES. AND...VEGETATION AND GRASSES ACROSS DEEP SOUTH TEXAS REMAIN EXTREMELY DRY AND FLAMMABLE DUE TO THE ONGOING EXCEPTIONAL DROUGHT WITHIN THE REGION. THE COMBINATION OF BREEZY WINDS...A RELATIVELY DRY ATMOSPHERE... AND PARCHED VEGETATION WILL RESULT IN AN INCREASED RISK OF FIRE DANGER WITHIN THE CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE VALLEY LATER THIS MORNING THROUGH EARLY THIS EVENING. ANOTHER RED FLAG WARNING MAY BE NEEDED FOR MOST OF DEEP SOUTH TEXAS ON TUESDAY ...AS STRONG WINDS ONCE AGAIN DEVELOP DURING THE MORNING AND AFTERNOON HOURS. RESIDENTS OF CAMERON...WILLACY...KENEDY...HIDALGO...AND BROOKS COUNTY ARE STRONGLY ADVISED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES TODAY. $$ TOMASELLI
1 follow-up statement
000 WWUS84 KBRO 241740 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 1240 PM CDT MON APR 24 2006 ...THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE RED FLAG WARNING... TXZ250-251-253>257-241845- /O.CAN.KBRO.FW.W.0017.000000T0000Z-060425T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 1240 PM CDT MON APR 24 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Apr 24, 4:00 AM CDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 4:00 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 AM CDT MON APR 24 2006 .DISCUSSION...THE LATEST BRO SOUNDING IS SHOWING MORE PRECIPITABLE WATER THAN IT HAS FOR A LONG TIME...2 INCHES. ISOLATED SHOWERS BECOME ALMOST INEVITABLE AT THIS POINT. THE SOUNDING ITSELF SHOWS CHARACTERISTICS THAT WOULD SEEM TO FAVOR SHOWERS AND MAYBE SOME STRONGER THUNDERSTORMS RATHER THAN SIGNIFICANT SEVERE WEATHER HOWEVER. ZAPATA COUNTY IS IN THE GENERAL THUNDERSTORM OUTLOOK AREA ISSUED BY SPC FOR TODAY...THIS MORE A FUNCTION OF BETTER CONVECTIVE POTENTIAL ACROSS CENTRAL TEXAS ASSOCIATED WITH A DRY LINE. EXPECT BREEZY SOUTHEAST WINDS ACROSS MUCH OF DEEP SOUTH TEXAS DURING THE DAY TODAY AS A SURFACE LOW DEVELOPS OVER OKLAHOMA...WHICH WILL KEEP DEW POINTS HIGH...IN THE LOWER 70S...BUT NO WIND ADVISORY IS PLANNED. A WEAK SEA BREEZE MAY DEVELOP. TEMPERATURES WILL BE ABOVE NORMAL...BUT SHOULD STAY BELOW RECORD VALUES. THE CENTURY MARK MAY BE REACHED AT FALCON DAM AND IN ZAPATA COUNTY. H5 RIDGING WILL SHIFT TOWARD THE MISSISSIPPI VALLEY FROM THE PLAINS AS TROUGHING MOVES INTO THE HIGH PLAINS TODAY. THE RIDGE IS NORTH OF DEEP SOUTH TEXAS...LEAVING THE AREA VULNERABLE TO FLUID WEATHER CONDITIONS. A DRY LINE WILL PREVAIL ACROSS CENTRAL TEXAS TODAY...BUT A FRONT WILL MOVE SOUTH THROUGH THE HIGH PLAINS AND INTO TEXAS OVERNIGHT...OVERTAKING THE DRY LINE WITH ENOUGH MOMENTUM TO GENERATE SOME CONVECTION...AND ENOUGH TO PLACE DEEP SOUTH TEXAS IN A SLIGHT RISK AREA FOR TUESDAY. BREEZY TO WINDY CONDITIONS ARE EXPECTED AGAIN TUESDAY...WITH THE FRONT NOT EXPECTED UNTIL WEDNESDAY AFTERNOON. MODEL TEMPERATURE TRENDS HAVE BEEN CONSISTENT EXCEPT FOR WEDNESDAY. THE LAST TWO OR THREE RUNS OF THE GFS INDICATED COOLER HIGH TEMPERATURES FOR WEDENSDAY... IN THE UPPER 70S...BUT NOW THEY ARE A FEW DEGREES HIGHER...IN THE LOWER TO MID 80S. THIS IS A TIMING ISSUE...SO FORECAST TEMPS MAY END UP BEING SLIGHTLY OFF. HIGH PRESSURE SETTLES IN ON THURSDAY WITH THE THREAT OF LIGHT SHOWERS CONTINUING UNDER CLOUDY SKIES. AN H5 LOW OVER SOUTHERN CALIFORNIA WILL PROVIDE A SOUTHWEST SUBTROPICAL FLOW AROUND ITS BASE AND TOWARD DEEP SOUTH TEXAS. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP OVER SOUTH TEXAS FOR A FEW DAYS AS THE MID LEVEL LOW AND ASSOCIATED INSTABILITY AFFECT CONDITIONS. ANOTHER FRONT PUSHES SOUTH THIS WEEKEND...MOVING THROUGH ON SUNDAY AFTERNOON AND MAINTAINING RAIN CHANCES OVER DEEP SOUTH TEXAS. && .MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS NEAR 14 KNOTS GUSTING TO NEAR 16 KNOTS WITH SEAS SLIGHTLY OVER 3.5 FEET WITH A PERIOD OF 5 SECONDS AT 01 CDT/06 UTC. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE...AS WINDS WILL INCREASE TO AROUND 20 KNOTS LATER THIS MORNING THROUGH EARLY THIS EVENING. THIS PATTERN MAY REPEAT ITSELF ON TUESDAY. OTHERWISE...MODERATE WINDS AND SEAS WILL PREVAIL ALONG THE LOWER TEXAS COAST AS A RELATIVELY WEAK PRESSURE GRADIENT PERSISTS OVER THE WESTERN GULF OF MEXICO. & .AVIATION...BREEZY CONDITIONS WITH INTERMITTENT CLOUDINESS WILL PREVAIL OVER DEEP SOUTH TEXAS THROUGH THE NEXT 24 HOURS. LOW LEVEL WINDS AND MIXING SHOULD MAINTAIN PREDOMINANTLY VFR CEILINGS. && .FIRE WEATHER...WILL POST A RED FLAG WARNING FOR THE CENTRAL AND EASTERN PORTIONS OF THE RIO GRANDE VALLEY FOR LATER THIS MORNING THROUGH EARLY THIS EVENING...AS WINDS BETWEEN 20 AND 25 MILES PER HOUR ARE EXPECTED TO DEVELOP...AND ANY WILDFIRES THAT OCCUR WILL BE DIFFICULT TO CONTROL. && .PREV DISCUSSION...ISSUED AT 821 PM CDT SUN APR 23 2006...INHERITED FORECAST IS IN FINE SHAPE AND I FOUND NO COMPELLING REASON TO CHANGE WORDING OR GRIDS. MODEL TRENDS CONTINUE TO SUGGEST THE OVERALL WEATHER PATTERN EVOLVING INTO A MORE UNSETTLED ONE OVER THE NEXT SEVERAL DAYS. GRADUAL MOISTURE POOLING WILL TAKE PLACE OVER THE REGION AHEAD OF A SCHEDULED COLD FRONT PASSAGE DURING THE DAY ON WEDNESDAY. ALONG THIS FRONT...WE SHOULD SEE THE DEVELOPMENT OF ISOLATED OR MAYBE EVEN SCATTERED SHOWERS AND THUNDERSTORMS. AT THIS TIME HOWEVER...I AM NOT CONVINCED WE WILL SEE SIGNIFICANT RAINS FROM THIS SYSTEM AND WOULD RATHER TAKE A WAIT AND SEE APPROACH TO THE POSSIBLE SEVERE WEATHER. NONETHELESS...WE ARE IN A SLIGHT RISK CATEGORY FOR THAT PERIOD. IN ANY EVENT...THE CURRENT PROBABILITIES OF PRECIPITATION IN THE FORECAST ARE MORE THAN APPROPRIATE GIVEN THIS SCENARIO. REMNANT MOISTURE AND INSTABILITY WILL SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS THE REST OF THE WEEK AND INTO THE FOLLOWING WEEKEND. MODELS TRY TO SUGGEST ANY FRONTAL PASSAGE LATE SUNDAY AND POSSIBLY INTO EARLY MONDAY...BUT CURRENT GFS IS TOO LITTERED WITH CONVECTIVE FEEDBACK TO TAKE SIGNIFICANT QPF FORECAST SERIOUSLY. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 90 77 90 72 82 71 / 10 05 05 00 20 20 BROWNSVILLE 92 76 90 72 84 69 / 10 05 05 00 20 20 FALFURRIAS 95 72 91 69 79 63 / 10 05 10 10 30 40 HARLINGEN 95 76 93 70 83 68 / 10 05 05 00 40 20 HEBBRONVILLE 96 73 91 68 79 63 / 10 05 10 30 40 50 MCALLEN 95 76 95 72 83 69 / 10 05 05 10 40 30 PORT ISABEL 87 76 86 73 81 71 / 10 05 05 00 20 10 RIO GRANDE CITY 99 75 97 69 82 67 / 10 05 05 10 60 60 SOUTH PADRE ISLAND 86 75 85 74 82 71 / 10 05 05 00 20 10 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155 15Z TODAY UNTIL 00Z TUESDAY. RED FLAG WARNING TXZ250-251-253>257 15Z TODAY UNTIL 00Z TUESDAY. && 54/66 THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Apr 23, 9:50 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 950 PM CDT SUN APR 23 2006 TXZ248>257-241100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 950 PM CDT SUN APR 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A SMALL CRAFT ADVISORY IS LIKELY MONDAY AND TUESDAY FOR THE LAGUNA MADRE AS WINDS INCREASE TO NEAR 20 KNOTS. SOME STRONG THUNDERSTORMS COULD DEVELOP LATE WEDNESDAY INTO THURSDAY ACROSS POTIONS OF DEEP SOUTH TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MARTIN
Nearby
Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.